Alert archive / Nebraska / Flash Flood Warnings in 1999
Flash Flood Warning 4, NWS Cheyenne, WY
NWS Cheyenne, WY issued this flash flood warning at Jun 14, 1999, 10:46 PM MDT for Scotts Bluff County, Nebraska. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 14, 1999, 10:46 PM MDT (04:46 UTC)
- Expired
- Jun 15, 1999, 6:00 AM MDT
- In force
- 7 hr
- Issued by
- NWS Cheyenne, WY
- Area
- Whole counties
County Scotts Bluff County, NE
The radar
The Cheyenne radar (KCYS), 120 km from the middle of the area, began a volume at 04:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 4.8 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 189 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 1458 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KCYS 150446 FFWCYS NEC157-151200- BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 1046 PM MDT MON JUN 14 1999 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * FLOOD WARNING FOR... SOUTH CENTRAL SCOTTS BLUFF COUNTY IN THE NEBRASKA PANHANDLE * UNTIL 6 AM MDT * MANY COUNTY ROADS IN THE GERING VALLEY OF SOUTH CENTRAL SCOTTS BLUFF COUNTY REMAIN CLOSED AS OF 11 PM DUE TO WATER FLOWING OVER THE ROAD IN SOME AREAS. BETWEEN 2 AND 4 FEET OF WATER WERE FLOWING OVER PORTIONS OF THOSE COUNTY ROADS. THE RAINFALL HAS JUST ABOUT ENDED AND THE WATER IN THE SMALL STREAMS SHOULD SLOWLY RECEED THE REST OF TONIGHT. THIS FLOOD WARNING REPLACES THE FLASH FLOOD WdARNING THAT WAS IN EFFECT FOR SOUTH CENTRAL SCOTTS BLUFF COUNTY UNTIL 11 PM. DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD! WEILAND &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this flash flood warning went out at Jun 14, 2:30 PM MDT, 8 hours 16 minutes earlier.
Area forecast discussion, Jun 14, 2:30 PM MDT, 8 hours 16 minutes before
SOUTHEAST WYOMING/NEBRASKA PANHANDLE AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 230 PM MDT MON JUN 14 1999 OMEGA BLOCK PATTERN TO PERSIST OVER NOAM FEEDING COOL NORTHWEST FLOW OVER SOUTHEAST WY AND THE NEBRASKA PANHANDLE THROUGH FRIDAY. SHORT WAVES TO CONTINUE CYCLING THROUGH THIS FLOW TO PERIODICALLY ENHANCE INSTABILITIES AND ASSOCIATED CONVECTION OVER THE CWA. LEADING SHORT WAVE MOVING SOUTHEAST OUT OF MT THIS AM TO OVERSPREAD THE CWA THIS AFTERNOON/EVENING. CAPES FROM AROUND 1500 TO 2200 J/KG...ESPECIALLY NEAR NEBRASKA BORDER INTO THE PANHANDLE WITH LIS FROM -4 TO -6 OVER THE CWA THIS AFTERNOON WITH A LOW SHEAR PROFILE. THUS EXPECT THE MAIN THREAT TO BE HAIL FROM PM STORMS. MOIST SURFACE FLOW TO ALSO PERSIST OVER THE AREA. THUS WILL CONTINUE LIKELY POPS FOR EVENING CONVECTION BECOMING MAINLY LIGHT RAIN AFTER MIDNIGHT ALONG WITH AREAS OF FOG EAST OF THE LARAMIE RANGE. EXPECT A REPEAT PERFORMANCE FOR DIURNALLY TRENDED CONVECTION TUESDAY AFTERNOON WITH TEMPERATURES REMAINING COOLER THAN NORMAL FOR THIS TIME OF YEAR. DAY TWO OUTLOOK SHIFTS POTENTIAL FOR SEVERE SOUTH OF THE CYS CWA AND LOOK GOOD IN VIEW OF COOL CLOUD COVERED SURFACE LAYER. WILL ALSO CONTINUE SCATTERED DIURNALLY TRENDED POPS WITH SLIGHTLY COOLER THAN NORMAL TEMPERATURES THROUGH THURSDAY. THEN EXPECT THE UPPER RIDGE TO EASE EASTWARD INTO WY AS THE WESTERN UPPER LOW EASES ONSHORE PACIFIC NORTHWEST. THUS EXPECT EXPECT SOME DRYING OVER WY AND WILL LIMIT DIURNAL CONVECTION TO WIDELY SCATTERED MTNS AND EAST END OF THE STATE FRIDAY AND SAT ALONG WITH A RETURN TO MORE SEASONAL TEMPERATURES. .CYS... WY...NONE. NE...NONE. PAL
In the hours before
Special weather statement, Jun 14, 8:47 PM MDT, 1 hour 59 minutes before
WYZ059-060-067>070-150330- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 847 PM MDT MON JUN 14 1999 ...THE SEVERE THUNDERSTORM WATCH FOR EAST CENTRAL AND SOUTHEAST WYOMING HAS BEEN CANCELLED... THE THUNDERSTORMS OVER SOUTHEAST AND EAST CENTRAL WYOMING HAVE WEAKENED AND MOVED EAST AND WERE NO LONGER PRODUCING SEVERE WEATHER IN THE AREA. FOR THAT REASON...THE SEVERE THUNDERSTORM WATCH FOR EAST CENTRAL AND SOUTHEAST WYOMING HAS BEEN CANCELLED. NO ADDITIONAL SEVERE THUNDERSTORMS ARE EXPECTED FOR THE REST OF TONIGHT. WCJIN-WYSE-WYNE WEILAND
Local storm report, Jun 14, 9:00 PM MDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
900 PM MDT MON JUN 14 1999
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0337 PM MELBETA NE 1.75 INCH HAIL
06/14/99 SCOTTS BLUFF
0350 PM 3 S MELBETA NE 1.00 INCH HAIL
06/14/99 SCOTTS BLUFF
0430 PM 9 NE HARRISBURG NE 0.75 INCH HAIL
06/14/99 BANNER
0732 PM KIMBALL NE 0.75 INCH HAIL
06/14/99 KIMBALL
EMANUELSpecial weather statement, Jun 14, 9:25 PM MDT, 1 hour 21 minutes before
NEZ001>003-019>021-054-055-150400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 925 PM MDT MON JUN 14 1999 ...THE SEVERE THUNDERSTORM WATCH FOR THE WESTERN NEBRASKA PANHANDLE HAS BEEN CANCELLED... THE THUNDERSTORMS OVER THE WESTERN NEBRASKA PANHANDLE HAVE WEAKENED SINCE 815 PM AND WERE NO LONGER PRODUCING SEVERE WEATHER IN THE AREA. FOR THAT REASON...THE SEVERE THUNDERSTORM WATCH FOR THE WESTERN NEBRASKA PANHANDLE HAS BEEN CANCELLED. NO ADDITIONAL SEVERE THUNDERSTORMS ARE EXPECTED FOR THE REST OF TONIGHT. WATER LEVELS REMAIN HIGH IN SMALL STREAMS IN SOUTH CENTRAL SCOTTS BLUFF COUNTY AT 9 PM. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THAT AREA THROUGH 11 PM. WEILAND
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 6:04 PM MDT | Severe Thunderstorm Warning | CYS | Scotts Bluff | 46 min |
| Jun 14, 6:54 PM MDT | Flash Flood Warning | CYS | Scotts Bluff | 116 min |
| Jun 14, 7:35 PM MDT | Severe Thunderstorm Warning | CYS | Kimball | 50 min |
| Jun 14, 8:59 PM MDT | Flash Flood Warning | CYS | Scotts Bluff | 2 hr |
Nearby
Flash Flood Warnings in Nebraska, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.